Couldn't find what you looking for?

TRY OUR SEARCH!

Hi I have been diagnosed over a year ago with bipolar disorder, I started taking lithium and then my Doctor added me on lamicatal. I was taking 200mg , I had break through mania and my dosage was increased to 400mg. along with that he added abilify to my ever growing medications. Lately I have been experiencing fine tremors in my hands and head, along with double vision and difficulty to focus.My friend noticed the othe day that my eyes were moving while I was staring straight at her implying slight nystagmus,can this be caused from the lamictal? I read Anti seizure meds can cause these symptoms sometimes.

Loading...

User avatar
Health Advisor
588 posts
Whatever it is, it should be reported to your doctor. It is most likely a drug side effect. You should talk to a doctor and see what he thinks....he may change a dose or prescribe another drug...but make sure you report it!!!
Reply

Loading...

It is most likely the Abilify that has caused your tremors. I was diagnosed almost two years ago and my Dr put me on Lamictal, which worked great for my BP. My sleep, however, was another story. First, my Dr put me on Geodon and it worked for a bit. When that didn't work the way we wanted it to he changed the Geodon to Abilify (15mg) to be taken before I go to bed. This time I would fall asleep but not before tossing and turning for hours. He then added a small dose of valium to the Abilify to keep my mind from racing... it worked great!! I was sleeping, my mind wasn't racing the minute it hit the pillow.. life was good at that point. Then came the tremors. It started in my left index finger. I thought it was a nervous habit. I bounce my knee a lot when I'm nervous, I thought my finger took place of that. Slowly the tremor moved to both my hands and my feet, my left hand being my worst. The tremors with my feet did not effect my walking, however, the tremors with my hands were very noticeable at times. I'm in the choir at church and trying to hold the sheet music was sometimes impossible. Forget trying to hold someone's hand while praying!

When it finally dawned on me that it could be my meds, I did some more research and called my Psych. Next time I saw him I showed him the tremor and he took me off the Abilify. It took almost 6 months for the tremors to stop, but they did. I have no sign of them now.

My suggestion to you is, do NOT stop taking your meds and call your Dr. If he doesn't want to see you before your next appointment, track your tremors. Write down somewhere what part of your body started first and when (if you remember) it began. If they increase, take note. If they expand, take note.

I hope this helps.
Reply

Loading...